Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Nov 13, 2011, 7:49 PM EST for Parke County, Indiana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 13, 2011, 7:49 PM EST (00:49 UTC)
- Expired
- Nov 13, 2011, 8:15 PM EST
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
County Parke County, IN
The radar
The Indianapolis radar (KIND), 84 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 13, 8:09 PM EST | HAIL 0.25 | Rockville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3031 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452 WWUS83 KIND 140049 SPSIND SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 749 PM EST SUN NOV 13 2011 INZ043-044-140115- PARKE-VERMILLION- 749 PM EST SUN NOV 13 2011 ...STRONG THUNDERSTORM ADVISORY FOR CENTRAL PARKE AND SOUTHERN VERMILLION COUNTIES UNTIL 815 PM EST... AT 745 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF CLINTON...OR 17 MILES NORTHEAST OF PARIS...MOVING EAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAINFALL. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROCKVILLE... MECCA... BLOOMINGDALE... MARSHALL... JUDSON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3990 8709 3972 8708 3967 8747 3983 8752 TIME...MOT...LOC 0049Z 258DEG 42KT 3975 8735 $$ RYAN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Nov 13, 6:37 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Nov 13, 6:37 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 637 PM EST SUN NOV 13 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE FINALLY TAPERING OFF SOMEWHAT AFTER MIDNIGHT. RAIN AND THUNDERSTORM CHANCES WILL INCREASE LATE TONIGHT AS A COLD FRONT MOVES INTO CENTRAL INDIANA. PRECIP WILL PREVAIL THROUGH TUESDAY NIGHT...AND THEN DRY CONDITIONS WILL BE THE RULE FOR THE EXTENDED PERIOD. && .NEAR TERM /TONIGHT/... WINDS WILL WEAKEN AFTER MIDNIGHT AS LOW LEVEL JET MOVES FURTHER TO THE NORTHEAST. HOWEVER...RAIN IS INTRODUCED INTO THE FORECAST AS AFOREMENTIONED COLD FRONT MOVES INTO CENTRAL INDIANA. OVERNIGHT LOWS WILL BE WELL ABOVE NORMAL WITH READINGS IN THE MID TO UPPER 50S DUE TO THAT SOUTHWEST FLOW AND INCREASING CLOUD COVER. && .SHORT TERM /TOMORROW THROUGH WEDNESDAY/... THE MAIN FOCUS OF THE SHORT TERM IS PRECIP AND THUNDERSTORM CHANCES. COLD FRONT STALLS OUT ACROSS FORECAST AREA TOMORROW MORNING...AND THEN BRIEFLY MOVES NORTH IN THE FORM OF WARM FRONT. SPC HAS PUT MOST OF FORECAST AREA UNDER SLIGHT RISK FOR TOMORROW AFTERNOON. WEAK INSTABILITY AHEAD OF COLD FRONT RAISES CONCERN FOR POSSIBLE QLCS DEVELOPMENT WITH DAMAGING WINDS BEING THE MAIN THREAT. COLD FRONT WILL PUSH THROUGH ON MONDAY NIGHT...AND ANY LINGERING SHOWERS AND THUNDERSTORMS WILL BE CONFINED TO THE FAR SOUTHEAST SECTOR OF CENTRAL INDIANA ON TUESDAY. IN REGARD TO TEMPS...WENT WITH A BLEND...AND STUCK CLOSE TO GUIDANCE. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE EXTENDED WILL START OFF COOL WITH HIGH PRESSURE BUILDING IN FROM THE PLAINS AND A DRY UPPER TROUGH POISED TO PASS THROUGH THURSDAY. THEN...THE SURFACE LOW WILL MOVE TO THE APPALACHIANS THURSDAY NIGHT WHICH WILL ALLOW ANOTHER PROLONGED PERIOD OF SOUTHWEST LOW LEVEL FLOW WITH WARMING TEMPERATURES. INITIALIZATION EXTENDED HAD SPLOTCHY SLIGHT CHANCE POPS ON FRIDAY NIGHT...HOWEVER THE ONLY MODELS HAD ANY QPF WERE THE 12Z ECMWF WHICH HAD IT ACROSS OUR FAR NORTHWEST...THE 12Z GEM WHICH HAD SOME ACROSS OUR SOUTH AND ONE 12Z GFS ESEMBLE MEMBER. SO...CHOICE TO PULL POPS THEN AND INTRODUCED THEM SATURDAY WITH INCREASING CHANCES FROM NORTHWEST TO SOUTHEAST THROUGH SUNDAY WELL TO THE SOUTHEAST OF A QUASI-STATIONARY FRONT ACROSS THE UPPER MIDWEST. && .AVIATION /DISCUSSION FOR THE 140000Z TAFS/... GUSTY WINDS CONTINUE TO BE MAIN FORECAST CONCERN FOR FIRST PORTION OF TAF PERIOD. WINDS SHOULD DECREASE TO NEAR 10 KT WITHOUT MUCH GUSTINESS AS BOUNDARY LAYER DECOUPLES LATER THIS EVENING. RADAR INDICATED SCATTERED SHOWER DEVELOPMENT ALONG A LINE JUST UPSTREAM OF KLAF SO PUT IN -SHRA FOR FIRST PERIOD. RAPID REFRESH PICKS UP ON THIS AND CONTINUES DEVELOPMENT FURTHER SOUTH TOWARD KHUF. DECENT ISENTROPIC LIFT LOOKS TO KICK IN AFTER 12Z MONDAY ALONG WITH FORECAST INSTABILITY OF 500-700 J/KG AFTER 15Z. SPC HAS MAJORITY OF AREA IN A SLIGHT RISK FOR MONDAY AS WELL. ALL CONSIDERED... THIS SUPPORTS A BETTER CHANCE FOR MORE WIDESPREAD -RA WITH A CHANCE FOR CB ACROSS ALL THE TAF SITES FOLLOWING 14Z-15Z. MOS GUIDANCE IS HINTING AT THE POTENTIAL FOR CEILINGS TO LOWER TO NEAR IFR LEVELS BY 18Z MONDAY. WITH GOOD CHANCE OF WIDESPREAD SHOWERS AND POSSIBLE THUNDERSTORMS WITH NEARBY FRONTAL BOUNDARY TO NORTHWEST...DECIDED TO INCLUDE A CEILING OF OVC010. SHORT RANGE ENSEMBLE GUIDANCE DOES NOT INDICATE A GOOD CHANCE FOR VISIBILITIES REDUCING TO IFR HOWEVER... AND MOS GUIDANCE IS NOT IN AGREEMENT AT THIS POINT SO FUTURE TAF ISSUANCES MAY NEED TO WEIGH IN ON ANY FORECAST CHANGES IN VIS. && .IND WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...TDUD NEAR TERM...TDUD SHORT TERM...TDUD LONG TERM....KOCH AVIATION...AB/CP
Hazardous weather outlook, Nov 13, 7:14 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 714 PM EST SUN NOV 13 2011 INZ067>072-141100- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 714 PM EST SUN NOV 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: WINDY CONDITIONS ARE EXPECTED THIS EVENING. ISOLATED THUNDERSTORMS MAY DEVELOP OVER SOUTH CENTRAL INDIANA TONIGHT. HAZARDS: SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...MAINLY ALONG AND SOUTH OF US ROUTE 50 FROM VINCENNES TO BEDFORD TO SEYMOUR. LOCALIZED WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE WITHIN SHOWERS AND ISOLATED THUNDERSTORMS. TIMING: ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. DISCUSSION: GUSTY WINDS WILL CONTINUE THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL DIMINISH SOME OVERNIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP TONIGHT AS A COLD FRONT APPROACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ON MONDAY. ISOLATED SEVERE STORMS ARE POSSIBLE DURING THE AFTERNOON. THE MAIN THREATS FROM THE STORMS WOULD BE DAMAGING WIND GUSTS...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. DISCUSSION: ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY AND MONDAY EVENING AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ039>042-045>049-051>057-060>065-141100- HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- 714 PM EST SUN NOV 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: WINDY CONDITIONS ARE EXPECTED EARLY THIS EVENING. HAZARDS: SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. LOCALIZED HIGHER GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE WITHIN SHOWERS THIS EVENING. TIMING: SCATTERED SHOWERS WILL IMPACT THE REGION TONIGHT. DISCUSSION: STRONG WINDS WILL CONTINUE EARLY THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL DIMINISH SOME OVERNIGHT. SCATTERED SHOWERS ARE EXPECTED THIS EVENING AND OVERNIGHT AHEAD OF AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ON MONDAY. ISOLATED SEVERE STORMS ARE POSSIBLE DURING THE AFTERNOON. THE MAIN THREATS FROM THE STORMS WOULD BE DAMAGING WIND GUSTS...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. DISCUSSION: ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>038-043-044-141100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-VERMILLION-PARKE- 714 PM EST SUN NOV 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: WINDY CONDITIONS ARE EXPECTED EARLY THIS EVENING. HAZARDS: SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. LOCALIZED HIGHER GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE WITHIN SHOWERS THIS EVENING. TIMING: SCATTERED SHOWERS WILL IMPACT THE REGION TONIGHT. DISCUSSION: STRONG WINDS WILL CONTINUE EARLY THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL DIMINISH SOME OVERNIGHT. SCATTERED SHOWERS ARE EXPECTED THIS EVENING AND OVERNIGHT AHEAD OF AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ON MONDAY. SEVERE STORMS ARE NOT EXPECTED. HOWEVER...THUNDERSTORMS MAY PRODUCE GUSTY WINDS...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. DISCUSSION: ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ON MONDAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Local storm report, Nov 13, 5:02 PM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
502 PM EST SUN NOV 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND GST VINCENNES 38.68N 87.51W
11/13/2011 M49 MPH KNOX IN CO-OP OBSERVER
&&
CPSpecial weather statement, Nov 13, 7:05 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 705 PM EST SUN NOV 13 2011 INZ021-028>031-035>049-051>057-060>065-067>072-140400- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 705 PM EST SUN NOV 13 2011 ...GUSTY WINDS POSSIBLE WITHIN SHOWERS THIS EVENING... AN AREA OF SHOWERS EXTENDING FROM LAFAYETTE SOUTHWEST TO NEAR CHAMPAIGN ILLINOIS AT 7 PM...WILL CONTINUE TO DEVELOP AND EXPAND EAST INTO CENTRAL INDIANA THIS EVENING. LOCALIZED WIND GUSTS OF 40 TO 45 MPH ALONG WITH BRIEF HEAVY RAINFALL WILL BE POSSIBLE FROM THESE SHOWERS. AN ISOLATED THUNDERSTORM OR TWO MAY ALSO DEVELOP. THE GREATEST COVERAGE TO SHOWERS WILL REMAIN ALONG AND NORTH OF INTERSTATE 70 FOR MUCH OF THE EVENING. RYAN
Special weather statement, Nov 13, 7:49 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 749 PM EST SUN NOV 13 2011 INZ043-044-140115- PARKE-VERMILLION- 749 PM EST SUN NOV 13 2011 ...STRONG THUNDERSTORM ADVISORY FOR CENTRAL PARKE AND SOUTHERN VERMILLION COUNTIES UNTIL 815 PM EST... AT 745 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF CLINTON...OR 17 MILES NORTHEAST OF PARIS...MOVING EAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAINFALL. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROCKVILLE... MECCA... BLOOMINGDALE... MARSHALL... JUDSON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3990 8709 3972 8708 3967 8747 3983 8752 TIME...MOT...LOC 0049Z 258DEG 42KT 3975 8735 RYAN
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 8:08 PM EST | Special Weather Statement | IND | Putnam | 37 min |
| Nov 13, 8:52 PM EST | Special Weather Statement | IND | Boone | 23 min |
| Nov 13, 10:29 PM EST | Special Weather Statement | IND | Morgan | 31 min |
| Nov 13, 11:02 PM EST | Special Weather Statement | IND | Johnson | 28 min |
| Nov 13, 11:32 PM EST | Special Weather Statement | IND | Rush, Shelby | 43 min |
| Nov 14, 6:15 AM EST | Special Weather Statement | IND | Hendricks, Parke, Putnam | 45 min |
| Nov 14, 9:06 AM EST | Special Weather Statement | IND | Clinton | 39 min |
| Nov 14, 2:26 PM EST | Severe Thunderstorm Warning | IND | Warren | 34 min |
| Nov 14, 2:48 PM EST | Tornado Warning | IND | Carroll | 42 min |
| Nov 14, 2:51 PM EST | Tornado Warning | IND | Warren | 39 min |
| Nov 14, 3:00 PM EST | Tornado Warning | IND | Tippecanoe | 30 min |
| Nov 14, 3:29 PM EST | Tornado Warning | IND | Fountain, Tippecanoe, Warren | 46 min |
| Nov 14, 3:32 PM EST | Tornado Warning | IND | Carroll | 43 min |
| Nov 14, 3:52 PM EST | Tornado Warning | IND | Carroll | 38 min |
| Nov 14, 4:01 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe, Vermillion | 44 min |
| Nov 14, 4:17 PM EST | Areal Flood Advisory | IND | Tippecanoe | 2 hr |
| Nov 14, 4:44 PM EST | Severe Thunderstorm Warning | IND | Clinton | 20 min |
| Nov 14, 4:59 PM EST | Severe Thunderstorm Warning | IND | Howard, Tipton | 31 min |
| Nov 14, 5:02 PM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 28 min |
| Nov 14, 5:19 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 41 min |
| Nov 14, 5:29 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam | 31 min |
| Nov 14, 5:59 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin | 46 min |
| Nov 14, 6:17 PM EST | Areal Flood Advisory | IND | Boone, Hamilton | 5 hr |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.